Thunderstorm Wind, Republic
- When
- July 25, 5:43 PM CST
- Where
- Republic County, 3 mi SE of Courtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -97.433
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 25, 2:28 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT MON JUL 25 2005 .DISCUSSION... TONIGHT AND TUESDAY...A 5H TROUGH OVER THE NORTHERN GREAT BASIN WILL MOVE EAST ACROSS THE CENTRAL PLAINS STATES LATE TONIGHT AND EARLY TUESDAY. AS THE 5H TROUGH AXIS MOVES EAST ACROSS THE WESTERN HIGH PLAINS EARLY TONIGHT...LOW-LEVEL CAA ON THE WEST SIDE OF THE 5H TROUGH AXIS WILL PUSH A COLD FRONT SOUTHWARD INTO THE CWA LATER TONIGHT. BOTH THE NAM AND GFS SHOW A BROAD AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE SURFACE COLD FRONT. BOTH MODELS SHOW THE HEAVIEST RAINFALL OCCURRING BEHIND THE FRONT DUE TO ISENTROPIC LIFT. 850MB DEW POINTS OF 12-18 DEGREES EXTENDED FROM THE GULF OF MEXICO NORTH ACROSS EASTERN KS INTO THE MIDWEST. THE MAIN THREAT FROM ANY THUNDERSTORMS TONIGHT WILL BE HEAVY RAINFALL. BOTH THE GFS AND NAM SHOWS PW VALUES ABOVE 2 INCHES ACROSS THE CWA LATE TONIGHT THROUGH TUESDAY. THE NAM IS QUICKER MOVING THE FRONT SOUTH ACROSS THE CWA ON TUESDAY THAN THE GFS. IF THUNDERSTORMS ALONG THE FRONT ACROSS SOUTHERN AND CENTRAL NE THIS EVENING BECOMES INTENSE AND WIDESPREAD...THEN CONVECTIVE OUTFLOW MAY HELP PUSH THE FRONT SOUTH FASTER AND CONVERGE CLOSER TO THE NAM MODEL SOLUTION. IF THE SLOWER GFS SOLUTION IS CORRECT THE BEST RAIN CHANCES WILL BE TOMORROW AND EXTEND THROUGH THE AFTERNOON HOURS. THEREFORE I PLACED 75-80 POPS ACROSS THE NORTHERN COUNTIES AFTER MIDNIGHT AND LIKELY POPS FOR THE REMAINDER OF THE CWA TUESDAY MORNING. I KEPT LIKELY POPS THROUGH THE AFTERNOON HOURS ACROSS THE EAST CENTRAL AND NORTHEAST KS JUST IN CASE THE GFS SOLUTION VERIFIES. I THINK MOST AREAS WILL RECEIVE 1/2 TO 1 INCH OF RAIN FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. THERE COULD BE ISOLATED AREAS THAT RECEIVE OVER 1 INCH. MINOR FLOODING MAY OCCUR TUESDAY IN FLOOD PRONE AREAS. OVER NIGHT LOW WILL BE IN THE MID 70S AHEAD OF THE FRONT ACROSS THE EASTERN AND SOUTHERN COUNTIES WITH MID AND UPPER 60S ACROSS THE NORTHWEST COUNTIES. HIGH TEMPERATURES WILL BE DEPENDENT ON THE DURATION OF RAINFALL AND CLOUD COVER. THE CLOUD COVER SHOULD KEEP TEMPERATURES COOL WITH MID AND UPPER 70S ACROSS THE NORTHERN COUNTIES AND LOWER 80S ACROSS THE REMAINDER OF THE CWA. IF THE RAIN LAST THROUGH THE AFTERNOON HOURS...HIGH TEMPERATURES MAY BE COOLER ACROSS THE SOUTHERN AND EASTERN COUNTIES. TUESDAY NIGHT THROUGH FRIDAY...DRIER AIR WILL GRADUALLY CONTINUE TO SPREAD SOUTHWARD ACROSS THE CWA TUESDAY NIGHT INTO WEDNESDAY...ALTHOUGH DO NOT EXPECT SFC DEWPOINTS TO RESPOND QUITE AS AGGRESSIVE AS THE MODELS TUESDAY NIGHT AS RESIDUAL MOISTURE FROM EXPECTED RAIN MAY SLOW THIS PROCESS DOWN. EITHER WAY...POST FRONTAL SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE DECREASE OVER THE AREA THROUGH THE NIGHT FROM NORTHWEST TO SOUTHEAST AS THE UPPER TROUGH AXIS AND ASSOCIATED LIFT WITH IT SHIFT EASTWARD. CLOUDS WILL BE SLOWER TO DECREASE...ESPECIALLY OVER THE SOUTHEAST AREAS. SHOULD SEE ENOUGH MIXING AND CLOUDS TO HOLD OFF THE MENTION OF FOG OVERNIGHT...BUT SITUATION WILL BE DIFFERENT FOR WEDNESDAY NIGHT AS MOSTLY CLEAR SKIES SHOULD BE THE RULE WITH LIGHTER WINDS. WITH 850 TEMPS 5-10 DEGREES COOLER FOR WEDNESDAY FROM TUESDAY AND DEWPOINTS GENERALLY IN THE 50S AND LIGHT NORTHEAST WINDS...HIGHS IN THE LOWER 80S AND DEWPOINTS IN THE 50S WILL MAKE WAY FOR A COMFORTABLE DAY WEDNESDAY WEATHERWISE. MODELS ARE CONSISTENT IN REAMPLIFYING UPPER RIDGE ACROSS THE CENTRAL AND NORTHERN PLAINS ON THROUGH FRIDAY AS SFC RIDGE RETREATS EASTWARD INTO THE OH RIVER VALLEY. THIS COMBINATION WILL ALLOW FOR HIGHS TO GRADUALLY RISE BACK INTO THE LOWER 90S BY FRIDAY WITH THE LOW TO MIDDLE 90S ACROSS THE CWA SATURDAY THROUGH MONDAY. WITH SFC FRONTS AND MAIN UPPER FLOW REMAINING WELL TO THE NORTH OF THE AREA...WILL ALSO KEEP FCST DRY THROUGH THIS PERIOD AS WELL. .TOP WATCHES/WARNINGS/ADVISORIES...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 405 PM CDT MON JUL 25 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-261000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 405 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE GREATEST CONCENTRATION TO THE NORTH OF INTERSTATE 70 AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST TO CONTINUE ON TUESDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST FOR THE ENTIRE AREA. THUNDERSTORM CHANCES WILL DIMINISH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. IF SPOTTERS RECEIVE OVER AN INCH OF RAIN...THEY ARE ENCOURAGED TO REPORT THE AMOUNT THEY RECEIVE TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Grand Island radar (KUEX), 109 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464262, 5463522, 5463525, 5463523, 5463524.